# SDR CA050725003

- Difficulty date: July 20, 2005
- Submitted: September 1, 2005
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 31,750 hours
- Engine: Garrtt TPE33110UA
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Carrier Assy
- Part number: 8679225
- Condition: Cracked
- Location: Planetary Gear
- Part time: 24,694 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING ENGINE TREND RECORDING BY THE FLIGHT CREW IT WAS NOTICED THAT THE LH ENGINE OIL PRESSURE INDICTION HAD DECREASED 15 PSI WITHIN A WEEK OF OPERATION. UPON ARRIVAL MAINTENACE WAS ADVISED AND ELECTED TO REMOVE THE ENGINE FOR INSPECTION. UPON INSPECTION OF THE PLANETARY CARRIER ASSY IT WAS OBVIOUSLY FRACTURED AND PIECES OF THE OIL DISTRIBUTION GALLERIES MISSING. EXCESSIVE WEAR ON THE PLANETARY GEARS WAS ALSO EVIDENT. THE ENGINE WAS REPLACED. THIS CARRIER HAD 381 HRS SINCE OVERHAUL AND WAS INSPECTED USING LPI PRIOR TO INSTALLATION ONTO THE ENGINE, NO CRACKS WERE DETECTED. THIS IS THE SIXTH PLANETARY CARRIER FAILURE SUFFERED BY THIS OPERATOR.
